MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH BODY/STEM SEPARATOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER ORTHOPAEDICS-MAHWAH BODY/STEM SEPARATOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 6278-9-070
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that during a revision of the patient's left hip, after inserting the body/ stem separator and turning, a pop was heard but the proximal cone body would not release.Turning continued and a second pop was heard.Surgeon elected to perform osteotomy and it was observed that the proximal body was separated.The surgeon reported that the bony on-growth had prevented the cone body from being removed.Body/ stem separator was observed to be broken.All pieces were removed from the patient.Procedure was completed successfully with a delay of 20-30 minutes.Rep confirmed that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a restoration modular separator was reported.The event was confirmed via evaluation of the returned device.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated that the device has fractured in the threaded portion where the components mate.Additional damage is present on the device indicative of in-service use and contact against a hard object.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock between with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the restoration modular separator broke during surgery.Visual inspection of the returned device indicated that the device has fractured in the threaded portion where the components mate.Additional damage is present on the device indicative of in-service use and contact against a hard object.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
BODY/STEM SEPARATOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15823517
Report Number0002249697-2022-01668
Device Sequence Number6109345
Product Code LXH
UDI-Device Identifier07613327221626
UDI-Public07613327221626
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number6278-9-070
Device Catalogue Number6278-9-070
Device Lot NumberTDEPA00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale